Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


MathSciNet review: 1567306
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Heinz Lüneburg
Title: Translation planes
Additional book information: Springer-Verlag, Berlin and New York, 1980, ix + 278 pp., $29.80.

References [Enhancements On Off] (What's this?)

  • P. Dembowski, Finite geometries, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 44, Springer-Verlag, Berlin-New York, 1968. MR 0233275
  • David A. Foulser, Replaceable translation nets, Proc. London Math. Soc. (3) 22 (1971), 235–264. MR 291935, DOI 10.1112/plms/s3-22.2.235
  • Christoph Hering, A new class of quasifields, Math. Z. 118 (1971), 56–57. MR 285415, DOI 10.1007/BF01109894
  • Christoph Hering, On shears of translation planes, Abh. Math. Sem. Univ. Hamburg 37 (1972), 258–268. MR 305223, DOI 10.1007/BF02999703
  • Daniel R. Hughes and Fred C. Piper, Projective planes, Graduate Texts in Mathematics, Vol. 6, Springer-Verlag, New York-Berlin, 1973. MR 0333959
  • Michael J. Kallaher, On finite affine planes of rank $3$, J. Algebra 13 (1969), 544–553. MR 247567, DOI 10.1016/0021-8693(69)90116-1
  • Michael J. Kallaher, A survey of weak rank $3$ affine planes, Proceedings of the International Conference Projective Planes (Washington State Univ., Pullman, Wash., 1973) Washington State Univ. Press, Pullman, Wash., 1973, pp. 121–143. MR 0362035
  • M. J. Kallaher and T. G. Ostrom, Collineation groups irreducible on the components of a translation plane, Geom. Dedicata 9 (1980), no. 2, 153–194. MR 578195, DOI 10.1007/BF00147435
  • Robert A. Liebler, Finite affine planes of rank three are translation planes, Math. Z. 116 (1970), 89–93. MR 266039, DOI 10.1007/BF01109955
  • Robert A. Liebler, On finite line transitive affine planes of rank $3$, Proceedings of the International Conference on Projective Planes (Washington State Univ., Pullman, Wash., 1973) Washington State Univ. Press, Pullman, Wash., 1973, pp. 165–179. MR 0362036
  • T. G. Ostrom, Linear transformations and collineations of translation planes, J. Algebra 14 (1970), 405–416. MR 261436, DOI 10.1016/0021-8693(70)90114-6
  • T. G. Ostrom, Finite translation planes, Lecture Notes in Mathematics, Vol. 158, Springer-Verlag, Berlin-New York, 1970. MR 0275274
  • T. G. Ostrom, Classification of finite translation planes, Proceedings of the International Conference on Projective Planes (Washington State Univ., Pullman, Wash., 1973) Washington State Univ. Press, Pullman, Wash., 1973, pp. 195–213. MR 0362039
  • T. G. Ostrom, Recent advances in finite translation planes, Foundations of geometry (Proc. Conf., Univ. Toronto, Toronto, Ont., 1974) Univ. Toronto Press, Toronto, Ont., 1976, pp. 183–205. MR 0400042
  • T. G. Ostrom, Finite translation planes, an exposition, Aequationes Math. 15 (1977), no. 2-3, 121–133. MR 461262, DOI 10.1007/BF01835642
  • Udo Ott, Eine neue Klasse endlicher Translationsebenen, Math. Z. 143 (1975), no. 2, 181–185 (German). MR 388237, DOI 10.1007/BF01187061
  • Günter Pickert, Projektive Ebenen, Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen mit besonderer Berücksichtigung der Anwendungsgebiete, Band LXXX, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1955 (German). MR 0073211
  • Asher Wagner, On finite affine line transitive planes, Math. Z. 87 (1965), 1–11. MR 172165, DOI 10.1007/BF01109922

  • Review Information:

    Reviewer: T. G. Ostrom
    Journal: Bull. Amer. Math. Soc. 4 (1981), 215-218
    DOI: https://doi.org/10.1090/S0273-0979-1981-14889-8